Alert archive / New Mexico / Freeze Warnings in 2015

Freeze Warning 2, NWS Albuquerque, NM

October 22, 2015

NWS Albuquerque, NM issued this freeze warning at Oct 22, 2015, 2:48 PM MDT. It took effect at Oct 23, 2015, 3:00 AM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2015, 2:48 PM MDT (20:48 UTC)
In effect from
Oct 23, 2015, 3:00 AM MDT
Expired
Oct 23, 2015, 6:14 AM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS75 KABQ 222048
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MDT THU OCT 22 2015

...FREEZING TEMPERATURES IN THE ESTANCIA VALLEY OVERNIGHT...

.TEMPERATURES WILL DROP NEAR THE FREEZING MARK EARLY FRIDAY
MORNING FOR A PERIOD OF 1 TO 3 HOURS. AFTER WARMING UP ON FRIDAY
AFTERNOON...TEMPERATURES WILL FALL BELOW FREEZING ONCE AGAIN EARLY
SATURDAY MORNING. 

NMZ522-230400-
/O.NEW.KABQ.FZ.W.0002.151023T0900Z-151023T1500Z/
ESTANCIA VALLEY-
248 PM MDT THU OCT 22 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY. 

* LOCATION...THE ESTANCIA VALLEY...INCLUDING THE TOWNS OF
  MORIARTY..MCINTOSH AND ESTANCIA.

* TIMING...TEMPERATURES WILL BE THE LOWEST JUST BEFORE SUNRISE.

* TEMPERATURES...BETWEEN 30 AND 34 DEGREES. 

* LOCAL IMPACTS...MEASURES SHOULD BE TAKEN TO PROTECT TENDER
  VEGETATION. MOVE POTTED PLANTS INDOORS. MAKE SURE OUTDOOR PETS
  HAVE A WARM PLACE TO STAY WITH UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

34
2 follow-up statements
225 
WWUS75 KABQ 230438
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1038 PM MDT THU OCT 22 2015

...FREEZING TEMPERATURES IN THE ESTANCIA VALLEY OVERNIGHT...

.TEMPERATURES WILL DROP NEAR THE FREEZING MARK EARLY FRIDAY
MORNING FOR A PERIOD OF 1 TO 3 HOURS. AFTER WARMING UP ON FRIDAY
AFTERNOON...TEMPERATURES WILL FALL BELOW FREEZING ONCE AGAIN
EARLY SATURDAY MORNING.

NMZ522-231200-
/O.CON.KABQ.FZ.W.0002.151023T0900Z-151023T1500Z/
ESTANCIA VALLEY-
1038 PM MDT THU OCT 22 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
FRIDAY...

* LOCATION...THE ESTANCIA VALLEY...INCLUDING THE TOWNS OF 
  MORIARTY..MCINTOSH AND ESTANCIA. 

* TIMING...TEMPERATURES WILL BE THE LOWEST JUST BEFORE SUNRISE.

* TEMPERATURES...BETWEEN 30 AND 34 DEGREES.

* LOCAL IMPACTS...MEASURES SHOULD BE TAKEN TO PROTECT TENDER 
  VEGETATION. MOVE POTTED PLANTS INDOORS. MAKE SURE OUTDOOR PETS 
  HAVE A WARM PLACE TO STAY WITH UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$
360 
WWUS75 KABQ 231214
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
614 AM MDT FRI OCT 23 2015

NMZ522-231315-
/O.CAN.KABQ.FZ.W.0002.000000T0000Z-151023T1500Z/
ESTANCIA VALLEY-
614 AM MDT FRI OCT 23 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FREEZE WARNING. 

FROM REPORTS AVAILABLE ACROSS THE ESTANCIA VALLEY...EARLY MORNING
TEMPERATURES HAVE STAYED ABOVE FREEZING AND ARE NOT EXPECTED NOW
TO DROP LOW ENOUGH FOR LONG ENOUGH TIME TO ALLOW A FREEZE TO
OCCUR...THUS THE FREEZE WARNING HAS BEEN CANCELLED.

$$

43

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 22, 11:58 AM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 22, 11:58 AM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1158 AM MDT THU OCT 22 2015

.AVIATION...
18Z TAF CYCLE
SHOWERS ARE REDEVELOPING FROM THE CONTINENTAL DIVIDE TO THE
CENTRAL MOUNTAIN CHAIN. HAVE VCSH IN ALL TERMINAL SITES THRU
00Z/02Z AND A TEMPO GROUP IN GUP...SAF...LVS AND ROW. ANY SHRA
WILL BE CAPABLE OF GUSTY WINDS AND SOME GRAUPEL WITH COLD AIR
ALOFT. EXPECTING CLEARING AFT SUNSET CENTRAL AND EAST BEFORE
MORE CLOUDS MOVE IN FROM THE NORTHWEST OVERNIGHT. THE NEXT
UPSTREAM DISTURBANCE WILL BRING SOME SHOWERS AND A FEW STORMS
TO THE NW HALF OF THE AREA FRIDAY. CANNOT RULE OUT PATCHY DENSE
FOG TONIGHT MAINLY IN THE E...BUT CONFIDENCE NOT HIGH ENOUGH YET
TO ADD TO EASTERN TAF SITES. 40

&&

.PREV DISCUSSION...534 AM MDT THU OCT 22 2015...
.UPDATE...
DECIDED TO DO A QUICK UPDATE TO ADD PATCHY DENSE FOG TO MUCH OF
WEST CENTRAL AND A SMALLER PORTION OF CENTRAL NM...THE LATTER
PRIMARILY THE MIDDLE RIO GRANDE VALLEY. GALLUP AND DOUBLE EAGLE
AIRPORT HAVE DEVELOPED DENSE FOG VERY RECENTLY. DO NOT EXPECT
DENSE FOG TO BE ANYWHERE NEAR WIDESPREAD ENOUGH TO WARRANT AN
ADVISORY. ALSO FOR MOST OF THE WEST HALF OF FCST AREA THAT HAD
SCT STORMS DEPICTED...REDUCED IT TO ISOLATED.

43

&&

.PREV DISCUSSION...349 AM MDT THU OCT 22 2015...
.SYNOPSIS...
THE DEEP MID AND UPPER LEVEL LOW PRESSURE SYSTEM THAT WAS OVER
SOUTHERN ARIZONA IS BEGINNING TO WEAKEN A BIT AND WILL ACCELERATE
TO THE NORTHEAST ACROSS NEW MEXICO TODAY AND INTO COLORADO
TOWARD OR BY EARLY EVENING. WHILE ALL THE SIGNIFICANT RAIN HAD
EXITED NEW MEXICO BEFORE DAWN WITH ONLY VERY SPOTTY LIGHT SHOWERS
REMAINING...SCATTERED SHOWERS AND A FEW STORMS WILL LIKELY
REDEVELOP LATER THIS MORNING INTO THE AFTERNOON...MOST NUMEROUS
ACROSS THE HIGHER TERRAIN OF THE NORTH WHERE AGAIN SOME SNOW WILL
LIKELY FALL AT TIMES ABOVE ROUGHLY THE 9000 TO 9500 FEET LEVEL.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND...AND
SHOULD RISE TO SOME DEGREE EARLY NEXT WEEK. A FEW SHOWERS OR
STORMS MAY REGENERATE FRIDAY INTO FRIDAY EVENING AS A MUCH WEAKER
LOW PRESSURE TROUGH ALOFT SWEEPS INTO THE STATE AS A BACK DOOR
FRONT PUSHES ACROSS. THE SANGRE DE CRISTOS WILL LIKELY BE FAVORED
THE MOST WITH THIS COMBO. ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS WILL RETURN MONDAY NIGHT AND TUESDAY WHEN A STORM
SYSTEM SLIDES ACROSS NORTHERN NEW MEXICO.

&&

.DISCUSSION...
THE PREVIOUSLY DEEPER MID AND UPPER LVL LOW OVER S AZ THAT
BROUGHT WIDESPREAD MODERATE TO VERY HEAVY RAIN AMOUNTS TO NM WAS
ALREADY BEGINNING TO ACCELERATE TO THE NE ALMOST TO E CENTRAL AZ
AS OF THIS WRITING. IT WILL CROSS NW NM TODAY. WHILE PRETTY MUCH
ALL OF THE REALLY SIGNIFICANT PRECIP HAD CLEARED OUT OF THE FCST
AREA WELL BEFORE DAWN SPOTTIER AND OVERALL LIGHTER ACTIVITY WILL
REDEVELOP WITH SOMEWHAT LIMITED HEATING...THE COLD CORE OF THE
SYSTEM MOVING ACROSS AND STILL SOME RESIDUAL MOISTURE TO WORK
WITH. THE SEVERE WEATHER THREAT WILL BE ALMOST NONEXISTENT...
THOUGH NEARLY ANY STORM THAT DEVELOPS TODAY MAY PRODUCE SMALL
HAIL...PARTICULARLY ACROSS HIGHER TERRAIN. A STRONG STORM OR TWO
IS STILL NOT ENTIRELY OUT OF THE QUESTION FOR FAR E CENTRAL
PLAINS LATER THIS AFTN. A HIGH ENOUGH CHANCE OF ACCUMULATING SNOW
WILL REMAIN AT THE HIGHEST ELEVATIONS...ESPECIALLY ACROSS THE
SANGRE DE CRISTOS...THAT THE SNOW ADVISORY WILL BE ALLOWED TO
CONTINUE AS 7H TEMPS CONTINUE TO LOWER WITHIN THE CENTER OF THE
LOW/TROUGH. FLASH FLOOD WATCH THOUGH WILL BE ALLOWED TO EXPIRE.

AN ADDITIONAL MID TO UPPER LVL DISTURBANCE OR TWO WILL MOVE
ACROSS THE AREA ON FRI AND INTO SAT...TRIGGERING AT LEAST A FEW
MORE SHOWERS AND STORMS ACROSS ROUGHLY THE NW HALF OF THE FCST
AREA...THOUGH THE ATMOSPHERE WILL HAVE DRIED OUT STILL SOME MORE
COMPARED TO TODAY. SUNDAY LOOKS RATHER QUIET WITH DRIER ZONAL
FLOW OVERHEAD. THE STORM SYSTEM THAT WAS SET FOR THE MONDAY
NIGHT/TUESDAY PERIOD IS STILL BEING SHOWN AS A WEAKER SYSTEM THAN
A FEW MODELS RUNS BACK INDICATED...BUT IT COULD PROVIDE ANOTHER
MODEST CHANCE FOR PRECIP ACROSS THE N AND NE.

43

&&

.FIRE WEATHER...
WIDESPREAD RAINFALL IMPACTED THE STATE OVER THE LAST 5 DAYS. TOTAL
PRECIP AMOUNTS AVERAGED FROM NEAR A QUARTER INCH OVER THE FOUR
CORNERS TO AN INCH FROM THE CONTINENTAL DIVIDE ACROSS THE RIO GRANDE
VALLEY...TO 1 TO 4 INCHES OVER THE EASTERN PLAINS. THE 1ST BIG SNOW
EVENT ALSO IMPACTED THE NORTHERN HIGH TERRAIN ABOVE 10KFT WHERE NEAR
10 INCHES FELL IN THE SANGRE DE CRISTO MTS. LESSER AMOUNTS IMPACTED
THE SAN JUAN AND JEMEZ MTS. SOIL MOISTURE HAS TRENDED MUCH HIGHER
AND SURFACE HUMIDITIES ARE 90-100 PCT IN MANY AREAS THIS MORNING.

ANOTHER ROUND OF RAIN SHOWERS AND HIGH MOUNTAIN SNOW SHOWERS ARE
LIKELY TODAY AND AGAIN FRIDAY AS TWO MORE PIECES OF UPPER LEVEL
ENERGY SLIDE OVER NEW MEXICO. VENTILATION WILL BE MAINLY GOOD TODAY
AND FRIDAY FOR MOST AREAS AS STRONGER LAPSE RATES HELP AFTERNOON
MIXING. THE WEEKEND WILL SEE DETERIORATING VENT RATES AS A SHORTWAVE
RIDGE MOVES OVERHEAD. POTENTIALLY WIDESPREAD POOR CONDITIONS ARE
POSSIBLE. TEMPS WILL TREND TO NEAR NORMAL AND RH RECOVERIES EACH
NIGHT REMAIN VERY GOOD AS SOIL MOISTURE FEEDS THE NEAR SURFACE LAYER.

WINDS BEGIN TO INCREASE MONDAY AS THE NEXT FAST MOVING UPPER WAVE
SLIDES THROUGH THE STATE. A BACK DOOR FRONTAL BOUNDARY WILL MOVE
QUICKLY DOWN THE PLAINS TUESDAY BEHIND THE DEPARTING UPPER WAVE...
JUST IN TIME FOR THE ARRIVAL OF THE NEXT STRONGER WAVE WEDNESDAY.
ANOTHER ROUND OF PRECIP IS POSSIBLE FOR THE SANGRE DE CRISTOS AND
THE NORTHEAST PLAINS AND TEMPS WILL TREND COOLER. A DRYING TREND
BEHIND THIS SYSTEM MAY ALLOW FOR MIN TEMPS TO APPROACH FREEZING IN
AREAS THAT HAVE NOT SEEN A FREEZE YET THIS SEASON...BUT CONFIDENCE
AT THIS POINT IS LOW.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR THE
FOLLOWING ZONES... NMZ513-514.

&&

40
Hazardous weather outlook, Oct 22, 4:55 AM MDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 AM MDT THU OCT 22 2015

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
455 AM MDT THU OCT 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL ACCUMULATING SNOW WILL PERSIST THROUGH MUCH OF THE DAY
NEAR AND ABOVE 10000 FEET IN THE NORTHERN MOUNTAINS...THOUGH THE
SANGRE DE CRISTOS WILL BE FAVORED FOR ACCUMULATIONS BECAUSE OF
THEIR HIGHER ELEVATION PEAKS. A FEW MORE INCHES OF SNOW CAN BE
EXPECTED ACROSS THESE HIGHER PEAKS. PLEASE SEE THE LATEST WINTER
WEATHER MESSAGE FOR UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 6:22 PM MDTSevere Thunderstorm WarningABQChaves38 min
Oct 21, 6:59 PM MDTSpecial Weather StatementABQChaves31 min
Oct 21, 7:17 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, San Miguel3 hr
Oct 21, 7:28 PM MDTSpecial Weather StatementABQChaves47 min
Oct 21, 9:19 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt3 hr

Nearby

Freeze Warnings in New Mexico, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.